Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Elevated SGOT, SGPT levels. Taking antihypertensive medication. Diagnosed with TBM. Stop the medication?

MY MOM IS ON RIFAMPICIN 300MG,ISONIAZIDEMG300,ETAMBUTOL600MG,RAMIPRIL5MG,METAPROLOL 12-5MG SHE IS 70 YRS OLD AND WAS DIAGNOSED AS TBM 1MONTH BACK,SHE WAS ALREADY ON ANTIHYPERTENSIVE FOR SEVERAL YEARS........... SHE IS TOTALLY BED RIDDEN......NO IMPROVEMENT.YESTEDAY WE DID HER LIVER FUNCTION EST WHISH SHOWS ELEVATED SGOT , SGPT AND GGTP-160 BILIRUBIN IS NORMAL PROETIEN LEVEL IS ALSO NORMAL.SHOULD WE STOP ATT?
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General Surgeon 's  Response
Hi
ATT should not be stopped abruptly.
Please consult the doctor who started ATT,show him the latest Liver function tests report and proceed.
She may be given alternate TB drugs which has no action over the Liver.
Wish her good health
Regards
Answered: Wed, 27 Mar 2013
I find this answer helpful
General & Family Physician Dr. Sunil 's  Response
Hello,

Thanks for your query.

Antituberculous drugs may cause hepatotoxicity so it can bring change in LFT reading. Level of toxicity is judged by level of SGOT and SGPT. For example when the these levels are increased to five to ten times the normal, the toxicity is considered moderate.

I advise you to visit your doctor and let him evaluate the situation. sometimes some drugs need to be stoped or replaced by other drugs. For example Isoniazid and rifampicin can be stopped and put on ethambutol and ciprofloxacin. LFTs will be repeated to see recovery or damage. But doctor needs to asses LFT levels first.

Hope it heps.

Take Care!

Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor